Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 7, NWS Houston/Galveston, TX

March 22, 201123 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Mar 22, 2011, 10:06 AM CDT for 23 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2011, 10:06 AM CDT (15:06 UTC)
Expired
Mar 22, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WWUS74 KHGX 221506
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1006 AM CDT TUE MAR 22 2011

...MODERATE TO OCCASIONALLY STRONG SOUTHERLY WINDS WILL AFFECT
THE REGION THROUGH THE AFTERNOON...

.AS THE DAY WARMS...MID LEVEL STRONGER WINDS FROM A VICINITY LOW
LEVEL JET WILL MIX DOWN TO THE SURFACE. THIS WILL CREATE AFTERNOON
SUSTAINED WIND SPEEDS OF BETWEEN 15 TO 25 KNOTS... GUSTING TO NEAR
30 KNOTS.

TXZ195>197-210-211-226-235-230000-
/O.NEW.KHGX.WI.Y.0007.110322T1506Z-110323T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-JACKSON-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BRYAN...
CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...
EL CAMPO...LAKE SOMERVILLE...PIERCE...SEALY...WEIMAR...WHARTON
1006 AM CDT TUE MAR 22 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

.MODERATE...TO OCCASIONALLY STRONG...SOUTH WINDS WILL AFFECT THE
REGION THROUGH THIS AFTERNOON. SUSTAINED WIND SPEEDS OF BETWEEN 15
TO 25 KNOTS...WITH HIGHER GUSTS...CAN BE EXPECTED FOR THE REMAINDER
OF THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
2 follow-up statements
585 
WWUS74 KHGX 221822
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
122 PM CDT TUE MAR 22 2011

...MODERATE TO OCCASIONALLY STRONG SOUTHERLY WINDS WILL AFFECT
THE REGION THROUGH THE AFTERNOON...

.MID LEVEL STRONGER WINDS FROM A VICINITY LOW LEVEL JET WILL MIX
DOWN TO THE SURFACE. THIS WILL CREATE AFTERNOON SUSTAINED WIND
SPEEDS OF BETWEEN 15 TO 25 KNOTS... GUSTING TO NEAR 30 KNOTS.

TXZ163-164-176>179-198>200-212>214-227-236>238-230000-
/O.EXA.KHGX.WI.Y.0007.000000T0000Z-110323T0000Z/
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-
WALKER-WALLER-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BROOKSHIRE...CLEVELAND...COLDSPRING...CONROE...CORRIGAN...
CROCKETT...DAYTON...FREEPORT...FRIENDSWOOD...GALVESTON...
GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY...
LAKE JACKSON...LEAGUE CITY...LIBERTY...LIVINGSTON...
MADISONVILLE...MISSOURI CITY...MONT BELVIEU...NAVASOTA...
ONALASKA...PALACIOS...PASADENA...PEARLAND...PRAIRIE VIEW...
RICHMOND...ROSENBERG...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WILLIS...WINNIE
122 PM CDT TUE MAR 22 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

.MODERATE...TO OCCASIONALLY STRONG...SOUTH WINDS WILL AFFECT THE
REGION THROUGH THIS AFTERNOON. SUSTAINED WIND SPEEDS OF BETWEEN
15 TO 25 KNOTS...WITH HIGHER GUSTS...CAN BE EXPECTED FOR THE
REMAINDER OF THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$

TXZ195>197-210-211-226-235-230000-
/O.CON.KHGX.WI.Y.0007.000000T0000Z-110323T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-JACKSON-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BRYAN...
CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...
EL CAMPO...LAKE SOMERVILLE...PIERCE...SEALY...WEIMAR...WHARTON
122 PM CDT TUE MAR 22 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

.MODERATE...TO OCCASIONALLY STRONG...SOUTH WINDS WILL AFFECT THE
REGION THROUGH THIS AFTERNOON. SUSTAINED WIND SPEEDS OF BETWEEN
15 TO 25 KNOTS...WITH HIGHER GUSTS...CAN BE EXPECTED FOR THE
REMAINDER OF THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
700 
WWUS74 KHGX 230011
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
711 PM CDT TUE MAR 22 2011

...WIND ADVISORY HAS EXPIRED...

.WINDS HAVE DECREASED SO THAT A WIND ADVISORY IS NO LONGER NEEDED.
WINDS SHOULD REMAIN AROUND 10 MPH OVERNIGHT INTO WEDNESDAY MORNING
ACROSS SOUTHEAST TEXAS.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-230115-
/O.EXP.KHGX.WI.Y.0007.000000T0000Z-110323T0000Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
711 PM CDT TUE MAR 22 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL REMAIN AROUND 10 MPH THROUGHOUT THE NIGHT ACROSS
SOUTHEAST TEXAS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 22, 9:57 AM CDT, 9 minutes earlier.

Area forecast discussion, Mar 22, 9:57 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
957 AM CDT TUE MAR 22 2011

.UPDATE...
SWATH OF MID-UPPER CLOUDINESS AHEAD OF THE UPPER TROUGH MOVING
THROUGH WESTERN TEXAS SHOULD THIN OUT ENOUGH BY MID AFTERNOON TO
NOT HAVE MUCH OF AN AFFECT ON TODAY'S MAXIMUM TEMPERATURES.
LEEWARD ROCKY MOUNTAIN ENERGY RIDING THROUGH THE BASE OF THIS
TROUGH TO RIDE EAST AS IT COMES OVER THE GULF OF MEXICO-CENTERED
RIDGE. THIS WILL DRAG A SURFACE BOUNDARY ACROSS THE RED RIVER
VALLEY WEDNESDAY MORNING...SLOWLY VEERING OUR WINDS TO THE WEST OR
MARK A TRANSITION TO VARIABLE...BUT THE GENERAL DIRECTION WILL NOT
WAVER MUCH FROM ONSHORE THROUGH THE WEEK. TODAY...A 40-45 KT LL
JET POSITIONED ROUGHLY EAST AND PARALLEL TO THE I-35 CORRIDOR WILL
MIX DOWN FAIRLY STRONG 15-25 KT SOUTHERLIES OVER OUR MORE WESTERN
COUNTIES. A WIND ADVISORY HAS BEEN ISSUED FOR THE FAR WESTERN
STRIP OF COUNTIES THROUGH 00Z TODAY.

A SLOWLY MOISTENING ATMOSPHERE AHEAD OF THIS WEAKLY SHEARED
BOUNDARY WILL ONCE AGAIN BE REGULATED BY THE FILTERING IN OF A
SLIGHTLY DRIER AIR MASS THURSDAY. THUS...PROFILES REMAIN TOO DRY
FOR ANY MENTIONABLE PRECIPITATION FOR THE REMAINDER OF THE WEEK.
ONLY CHANGE WILL BE...WITH THIS RELATIVELY DRIER AIR FILTERING IN
OVER THE CWA...THAT THURSDAY MORNING MINIMUM TEMPERATURES WILL BE
4 TO 8 DEGREES COOLER ACROSS THE CENTRAL AND NORTHERN FA. 31

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT TUE MAR 22 2011/

DISCUSSION...
UPPER TROUGH MOVING TOWARDS THE MID WEST SECTION OF CONUS TODAY
WILL FLATTEN THE UPPER RIDGE OVER OUR REGION SOMEWHAT. FALLING
PRESSURES OVER WESTERN HIGH PLAINS WILL CONTINUE TO TIGHTEN THE
PRESSURE GRADIENT ACROSS THE LONE STAR STATE TODAY. CWFA WILL SEE
GUSTY SSE WINDS TODAY ESPECIALLY NORTHWEST SECTIONS. A WEAK COLD
FRONT IS INDICATED TO PUSH ACROSS NORTH TEXAS WEDNESDAY. GFS INDICATE
THIS WEAK FRONT CONTINUING TO PUSH TO NORTHERN AND EASTERN
PORTIONS OF CWFA LATE WEDNESDAY NIGHT. UPPER LEVEL FLOW BECOMING ZONAL
DURING THIS PERIOD. MODELS DO NOT INDICATE ANY UPPER LEVEL ENERGY
ASSOCIATED WITH THIS BOUNDARY AND ANY COOLING FROM FRONT WILL BE
RATHER MODEST WEDNESDAY NIGHT. SLIGHTLY DRIER AIR WILL BE BEHIND
THIS FRONT. SURFACE DEWPOINTS FAR NORTHEAST SECTIONS MAY DROP TO NEAR
50 BY EARLY THURSDAY MORNING. BOUNDARY WILL MOVE QUICKLY NORTH
LATE THURSDAY HOWEVER. WEAK LOW LEVEL FORCING AND LACK OF UPPER
LEVEL SUPPORT SHOULD PRECLUDE RAIN CHANCES FROM THIS FRONT. A WEAK
UPPER LEVEL DISTURBANCE PASSING NORTH OF OUR REGION WILL BRING
ANOTHER WEAK COLD FRONT TO TEXAS SUNDAY. THIS FRONT MAY APPROACH
OUR NORTHERN ZONES LATE IN THE WEEKEND. A STRONGER UPPER TROUGH
IS INDICATED BY GFS TO MOVE APPROACH TEXAS LATE IN THE WEEKEND AND
INTO MONDAY. ASSOCIATED FRONT IS INDICATED TO PUSH ACROSS OUR
CWFA MONDAY BRINGING COOLER AND DRIER AIR LATE MONDAY. 37

MARINE...
WILL KEEP CAUTION FLAGS UP FOR THE BAYS AND COASTAL WATERS TODAY...
AND THEY MIGHT NEED TO STAY UP UNTIL WEDNESDAY AFTERNOON WHEN WINDS
FINALLY COME DOWN A LITTLE. AFTER WEDNESDAY NIGHT...A LIGHT/MODERATE
ONSHORE FLOW IS EXPECTED TO PERSIST WITH WINDS AND SEAS UNDER
CAUTION LEVELS. EXTENDED MODELS CONTINUE TO SHOW TIMING DIFFERENCES
ON THE NEXT COLD FRONT AND ASSOCIATED OFFSHORE FLOW...SO EXPECT TO
SEE SOME SIGNIFICANT CHANGES TO THE WEEKEND AND EARLY NEXT WEEK'S
WIND FORECAST OVER THE NEXT SEVERAL DAYS.  42

AVIATION...
MVFR CEILINGS ARE EXPECTED THIS MORNING BEFORE THE CLOUDS MIX OUT BY
THE AFTERNOON HOURS. SOME IFR CEILINGS/VISIBILITIES ARE POSSIBLE
ALONG THE COAST AND IN/AROUND GALVESTON BAY. SOUTH WINDS WILL REMAIN
GUSTY TODAY...ESPECIALLY OUT WEST. ANTICIPATE LOWER CEILINGS AND
PATCHY FOG TO DEVELOP TONIGHT/WEDNESDAY MORNING UNDER LIGHTER
WINDS.  42

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      84  64  84  57  81 /   0  10  10  10  10
HOUSTON (IAH)              82  65  84  58  80 /   0  10  10  10  10
GALVESTON (GLS)            74  65  76  62  74 /   0  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...JACKSON...
     WASHINGTON...WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...31/43
Hazardous weather outlook, Mar 22, 4:07 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
407 AM CDT TUE MAR 22 2011

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-230915-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
407 AM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.